MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSASTEP PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSASTEP PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number VS101011P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter during a laparo gyn, when piercing the abdominal wall, the tip of the access needle bent.Also, the covering the mesh part of the expandable sleeve was detached and dropped into the abdominal cavity, but was subsequently retrieved.The procedure was completed with another device.The surgical time was extended by less than 30 min.There was no patient harm.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection noted: that the obturator was received.The trocar and cannula appeared intact.The envelope seal and circular seal appeared intact.The insufflation port appeared intact.The proximal end of the radially expandable sleeves was disengaged.A functional evaluation found that the device passed an air leak test.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the disengaged top of the radially expandable sleeve may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter during a laparo gyn, when piercing the abdominal wall, the tip of the access needle bent.Also, the covering the mesh part of the expandable sleeve was detached and dropped into the abdominal cavity, but was subsequently retrieved via forceps.The procedure was completed with another device.The surgical time was extended by less than 30 min.There was no patient harm.

Brand Name
VERSASTEP PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7856342
Report Number9612501-2018-01602
Device Sequence Number16535430
Product Code GCJ
UDI-Device Identifier20884521082875
UDI-Public20884521082875
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K012539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVS101011P
Device Catalogue NumberVS101011P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer11/14/2018
Initial Report FDA Received Date09/07/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1